Alert archive / Mississippi / Flash Flood Warnings in 2018

Flash Flood Warning 90, NWS Jackson, MS

September 9, 2018Clay County, Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 9, 2018, 6:18 PM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 4 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2018, 6:18 PM CDT (23:18 UTC)
Expired
Sep 9, 2018, 10:45 PM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 34 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 6:40 PM CDTFLASH FLOOD1 Sw Columbus, MSWATER COVERING THE INTERSECTION OF COLLEGE ST AND 15TH ST. LAW ENFORCEMENT HAS BLOCKED THE ROAD.
Sep 9, 6:45 PM CDTFLASH FLOOD4 W Waverly, MSFLOODING WAS REPORTED ALONG CLISBY ROAD AND CONLEY COX ROAD. FIRST REPORTS OF FLASH FLOODING ON SEVERAL ROADS EAST OF WEST POINT WERE JUST BEFORE 7 PM. FLOODWATERS WERE RECEDING AROUND 9 PM.
Sep 9, 7:31 PM CDTFLASH FLOOD6 W Columbus Afb, MSWATER ACROSS DOUGLAS LAKE RD.
Sep 9, 7:32 PM CDTFLASH FLOOD4 Wnw Waverly, MSWATER ACROSS MATTHEWS GIN RD.
Sep 9, 7:33 PM CDTFLASH FLOOD4 Wsw Waverly, MSWATER ACROSS MELTON BOTTOM RD.
Sep 9, 7:34 PM CDTFLASH FLOOD4 Nnw Waverly, MSWATER ACROSS LOWER TOWN CREEK RD.
Sep 9, 7:41 PM CDTHEAVY RAIN 4.454 Sw Waverly, MSMEASURED FROM A DAVIS INSTRUMENTS PERSONAL WEATHER STATION AT TIBBEE BLUFF.
Sep 9, 8:55 PM CDTFLASH FLOOD2 Sw Columbus, MSWATER WAS COVERING 7TH STREET SOUTH IN COLUMBUS.
Sep 9, 8:55 PM CDTFLASH FLOOD4 Nnw Columbus, MSWATER WAS COVERING BOTH SPIVEY ROAD AND NEWBELL ROAD NEAR US HIGHWAY 45 IN COLUMBUS.
Sep 9, 9:20 PM CDTHEAVY RAIN 3.53 Ssw Columbus Afb, MSREPORTED FROM DEWAYNE HAYES CAMPGROUND NEAR THE COLUMBUS AIR FORCE BASE VIA TWITTER. LIGHT RAIN WAS STILL FALLING.
Sep 9, 9:30 PM CDTHEAVY RAIN 4.684 Sw Waverly, MSMEASURED FROM A DAVIS INSTRUMENTS PERSONAL WEATHER STATION AT TIBBEE BLUFF. LIGHT RAIN WAS STILL FALLING.
Sep 9, 9:42 PM CDTHEAVY RAIN 4.313 S Tibbee, MSMEASURED FROM AN AMBIENT WEATHER PERSONAL WEATHER STATION IN MAYHEW. LIGHT RAIN WAS STILL FALLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2018-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2018-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WGUS54 KJAN 092318
FFWJAN
MSC025-087-105-100215-
/O.NEW.KJAN.FF.W.0090.180909T2318Z-180910T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
618 PM CDT SUN SEP 9 2018

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Eastern Oktibbeha County in northeastern Mississippi...
  Lowndes County in northeastern Mississippi...
  Southeastern Clay County in northeastern Mississippi...

* Until 915 PM CDT.

* At 616 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Starkville, Columbus, West Point, Columbus AFB, Caledonia,
  Crawford, Sessums, Oktoc, Bent Oak, Kolola Springs, Steens,
  Waverly, Tibbee, Muldrow and Artesia.

Additional rainfall amounts of one to two inches of rain are 
possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3346 8828 3329 8852 3329 8888 3368 8862
      3367 8849 3366 8852 3365 8851 3366 8850
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825

$$

NF
3 follow-up statements
917 
WGUS74 KJAN 100026
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
726 PM CDT SUN SEP 9 2018

MSC025-087-105-100215-
/O.CON.KJAN.FF.W.0090.000000T0000Z-180910T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oktibbeha MS-Lowndes MS-Clay MS-
726 PM CDT SUN SEP 9 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
EASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES...

At 640 PM CDT, local law enforcement reported flash flooding due to 
heavy rain from thunderstorms over Columbus. Up to four inches of 
rain have already fallen across portions of the warned area. Flash 
flooding is expected to continue.

Some locations that will experience flooding include...
Starkville, Columbus, West Point, Columbus AFB, Caledonia, Crawford,
Sessums, Oktoc, Bent Oak, Kolola Springs, Steens, Waverly, Tibbee,
Muldrow and Artesia.

Additional rainfall amounts one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3346 8828 3329 8852 3329 8888 3368 8862
      3367 8849 3366 8852 3365 8851 3366 8850
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825

$$

NF
038 
WGUS74 KJAN 100054
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
754 PM CDT SUN SEP 9 2018

MSC025-087-105-100215-
/O.CON.KJAN.FF.W.0090.000000T0000Z-180910T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oktibbeha MS-Lowndes MS-Clay MS-
754 PM CDT SUN SEP 9 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
EASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES...

At 735 PM CDT, local law emergency management reported flash 
flooding of roads in southeastern Clay County due to heavy rain from 
thunderstorms and heavy showers. Up to 5 inches of rain have fallen 
across portions of the warned area. Flash flooding is expected to 
continue.

Some locations that will experience flooding include...
Starkville, Columbus, West Point, Columbus AFB, Caledonia, Crawford,
Sessums, Oktoc, Bent Oak, Kolola Springs, Steens, Waverly, Tibbee,
Muldrow and Artesia.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3346 8828 3329 8852 3329 8888 3368 8862
      3367 8849 3366 8852 3365 8851 3366 8850
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825

$$

NF
161 
WGUS54 KJAN 100205
FFWJAN
MSC025-087-105-100345-
/O.EXT.KJAN.FF.W.0090.000000T0000Z-180910T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
905 PM CDT SUN SEP 9 2018

The National Weather Service in Jackson has extended the

* Flash Flood Warning for...
  Eastern Oktibbeha County in northeastern Mississippi...
  Lowndes County in northeastern Mississippi...
  Southeastern Clay County in northeastern Mississippi...

* Until 1045 PM CDT.

* At 900 PM CDT, local law enforcement reported flooding on several 
  roads across the warned area. Up to 5 inches of rain have fallen 
  across portions of the warned area. Flash flooding is already 
  occurring.

* Some locations that will experience flooding include...
  Starkville, Columbus, West Point, Columbus AFB, Caledonia,
  Crawford, Sessums, Oktoc, Bent Oak, Kolola Springs, Steens,
  Waverly, Tibbee, Muldrow and Artesia.

Additional rainfall amounts of one half inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3346 8828 3329 8852 3329 8888 3368 8862
      3367 8849 3366 8852 3365 8851 3366 8850
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825

$$

NF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 4:00 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 9, 4:00 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
400 PM CDT Sun Sep 9 2018

.DISCUSSION...
Through Monday afternoon:

Numerous showers and thunderstorms have blossomed this afternoon
ahead of a weak cold front edging into the Arklamiss Delta. The
atmosphere ahead of the front is currently characterized by 2 to
2.25 inch precipitable water values (very high), 1000-2000 j/kg
MLCAPE (not very high), and seasonaly impressive moisture
advection from the southwest a few thousand feet above the
surface. Thankfully, the heaviest of the current rainfall is
setting up south of where rainfall in the wake of the Gordon was
concentrated (i.e., over northwestern to north-central zones).
There still may be some issues with localized flooding through at
least early evening over the heart of the region as pockets of
torrential downpours are capable of dropping a quick 1 to maybe 2
inches of rainfall in an hour's time. The front should continue to
edge south and stall somewhat near the I-20 corridor late tonight
as the meat of the upper level short wave shears off downstream
of the Lower MS Valley. Synoptic lift and moisture advection will
decrease as the evening progresses and rainfall rates should
decrease as most of the precipitation gets confined to central
and southern zones by late in the night. Some cool air will filter
south into northern zones tonight, but low temperatures will be
kept from getting to cool thanks to clouds that hinder radiational
cooling.

Tomorrow, the stalled front will be the focus for increasing
showers and storms as the day progresses and instability builds,
especially south of the I-20 corridor. Some trough energy aloft
will remain to our west with weak moisture advection, which should
be enough to ensure a high coverage of convection in southern
zones. Some flooding risk may manifest in the Pine Belt in the
afternoon, but this is largely dependent on how much rain falls
this evening to saturate the ground. We decided to let the
previously advertised LIMITED flood risk for Monday fall by the
wayside earlier due to less ensemble support for heavy rainfall
totals lingering into tomorrow and an overall downtrend in general
ingredients needed for more than isolated heavy downpours.
Temperatures tomorrow will continue to trend cooler than average
owing to cloud cover and precipitation. Humidity will remain in
central and southern zones, although northern zones will see an
improvement to dogged mugginess. /BB/

Tuesday through Sunday...Main focus will be on the continued wet
period which will last into Wednesday with a shift to lesser rain
chances for late week/weekend. In a quick summary, this forecast is
basically unchanged from the previous and only small tweaks were
done based off some of the latest guidance. Models continue to to
have a solid handle on the pattern with an upper trough axis
supporting high rain chances into mid week as anomalous PWs will be
in place. NAEFS percentiles are indicating our airmass into Wed will
contain 2.0-2.3 in PWs which is in the 90-97th percentile for mid
Sep. This will support the high rain chances offered by most of the
guidance. While the ingredients in play will support locally heavy
and efficient precip, decided to not carry the Flood threat in the
HWO for consecutive days and take the approach of monitoring things
daily and adding a threat if hi-res guidance can pick up on
something of more substance. Generally, model data indicates that
most activity will be moving and any chance for excessive rainfall
to cause flash flooding is a low probability at this time.

As we get more into Thu-Fri, mid/upper heights will increase as our
region begins to feel subtle influence from the edge of the ridge that
will be steering Florence. This ridging will provide more subsidence
and overall support lesser in the way of precip chances.

Concerning temps, clouds/precip will keep highs below avg, but the
moist airmass will keep lows abv avg. Look for highs to make a
return to warmer than avg for Fri-Sun as less in the way of
precip/clouds will allow for better warming conditions. /CME/

&&

.AVIATION...
18Z TAF discussion:

Numerous showers and embedded thunderstorms will be around the
region this afternoon, particularly through 21 UTC at
GTR/CBM/NMM/MEI/JAN/HKS where temporary MVFR (to maybe even brief
IFR) conditions will be possible. Showers and storms should
eventually become numerous over PIB/HBG area by late this
afternoon into early the evening when at least temporary MVFR will
also be possible. Over GLH/GWO through the afternoon showers and
downpours will be less widespread, but still possible. At GLH some
IFR/MVFR ceilings will be around even away from showers with north
winds there at up to 10 mph. The transition to north winds will
occur at most sites along and north of I-20 from the evening
through overnight hours with showers and a few storms only very
gradually thinning out through the evening at
HKS/JAN/GTR/CBM/NMM/MEI/PIB/HBG. Late tonight into early tomorrow,
even outside of showers, expect widespread MVFR to IFR conditions
due to low ceilings. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  81  70  84 /  51  45  30  78
Meridian      71  83  71  86 /  68  47  34  79
Vicksburg     69  81  68  83 /  38  44  29  74
Hattiesburg   72  86  72  86 /  58  70  53  79
Natchez       71  82  70  83 /  51  52  41  78
Greenville    64  79  66  80 /  15  16  26  45
Greenwood     65  80  67  82 /  27  19  22  47

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Monday afternoon for MSZ027.

LA...None.
AR...None.

&&

CME/BB
Hazardous weather outlook, Sep 9, 2:42 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
242 PM CDT Sun Sep 9 2018

ARZ074-075-LAZ007>009-015-023-MSZ018-019-034-040-041-072>074-
101945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Franklin LA-Bolivar-Sunflower-Washington-Issaquena-Sharkey-Marion-
Lamar-Forrest-
242 PM CDT Sun Sep 9 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, northwest Mississippi, south
central Mississippi, southeast Mississippi, and west central
Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

LAZ016-024>026-MSZ025>033-035>039-042>066-101945-
Madison LA-Catahoula-Tensas-Concordia-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-
Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
242 PM CDT Sun Sep 9 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

FLOODING
THREAT...Limited
TIMING...Late this afternoon through this evening

Localized flash flooding will be possible through this evening as
pockets of heavy rain and embedded thunderstorms move through the
region and produce hourly rainfall rates of 1 to 2 inches per
hour.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

50

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Sep 9, 4:29 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
429 PM CDT SUN SEP 9 2018

MSZ057-092200-
Jasper MS-
429 PM CDT SUN SEP 9 2018

...A STRONG THUNDERSTORM WILL AFFECT JASPER COUNTY UNTIL 500 PM
CDT...

At 429 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Rose Hill to near Stringer. Movement
was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Vernon around 435 PM CDT.
  Paulding around 440 PM CDT.
  Rose Hill around 445 PM CDT.
  Heidelberg and Orange around 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3182 8901 3180 8931 3190 8932 3222 8910
      3222 8892 3198 8891
TIME...MOT...LOC 2129Z 270DEG 16KT 3213 8908 3191 8919

NF
Special weather statement, Sep 9, 4:42 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
442 PM CDT SUN SEP 9 2018

MSZ038-045-046-092215-
Kemper MS-Neshoba MS-Winston MS-
442 PM CDT SUN SEP 9 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KEMPER...
SOUTHEASTERN WINSTON AND NORTHEASTERN NESHOBA COUNTIES UNTIL 515 PM
CDT...

At 442 PM CDT, Meteorologists were tracking a strong thunderstorm
near Stallo, or near Nanih Waiya, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Nanih Waiya around 455 PM CDT.
  Preston around 515 PM CDT.

Other locations impacted by this storm include Noxapater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3283 8881 3281 8902 3296 8916 3312 8895
      3302 8883 3298 8881
TIME...MOT...LOC 2142Z 245DEG 15KT 3293 8903

NF
Special weather statement, Sep 9, 4:46 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
446 PM CDT SUN SEP 9 2018

LAZ009-016-MSZ040-047-092230-
Madison LA-East Carroll LA-Warren MS-Issaquena MS-
446 PM CDT SUN SEP 9 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL AND
NORTHEASTERN MADISON PARISHES...NORTHWESTERN WARREN AND SOUTHWESTERN
ISSAQUENA COUNTIES UNTIL 530 PM CDT...

At 445 PM CDT, Meteorologists were tracking a strong thunderstorm
over Mansford, or near Tallulah, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Eagle Bend around 510 PM CDT.

Other locations impacted by this storm include Mound and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3255 9128 3259 9114 3259 9111 3260 9109
      3261 9105 3264 9101 3262 9097 3260 9096
      3257 9094 3242 9092 3231 9096 3235 9131
TIME...MOT...LOC 2145Z 257DEG 19KT 3248 9116

NF
Special weather statement, Sep 9, 5:08 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
508 PM CDT SUN SEP 9 2018

LAZ023-092300-
Franklin LA-
508 PM CDT SUN SEP 9 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN PARISH UNTIL
600 PM CDT...

At 507 PM CDT, Meteorologists were tracking a strong thunderstorm
near Winnsboro, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Winnsboro, Crowville, Jigger and Gilbert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3232 9166 3230 9150 3229 9153 3225 9152
      3226 9155 3225 9156 3223 9154 3224 9152
      3223 9151 3222 9152 3221 9155 3213 9156
      3199 9168 3210 9186
TIME...MOT...LOC 2207Z 273DEG 11KT 3219 9168

NF
Special weather statement, Sep 9, 5:10 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
510 PM CDT SUN SEP 9 2018

MSZ065-092245-
Covington MS-
510 PM CDT SUN SEP 9 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON COUNTY
UNTIL 545 PM CDT...

At 510 PM CDT, Meteorologists were tracking a strong thunderstorm
near Collins, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Sanford around 540 PM CDT.

Other locations impacted by this storm include Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3152 8960 3154 8960 3154 8961 3155 8961
      3155 8963 3156 8964 3156 8966 3170 8957
      3168 8940 3157 8940 3146 8942
TIME...MOT...LOC 2210Z 280DEG 13KT 3160 8952

NF
Special weather statement, Sep 9, 6:02 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
602 PM CDT SUN SEP 9 2018

MSZ030-031-033-092345-
Lowndes-Oktibbeha-Clay-
602 PM CDT SUN SEP 9 2018

...A LINE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL AFFECT
EASTERN OKTIBBEHA... CENTRAL LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...

At 600 PM CDT, radar indicated thunderstorms producing heavy
rainfall were located along a line extending from Columbus AFB to
near Oktoc. Movement was east at 10 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Starkville, Columbus, West Point, Columbus AFB, Caledonia, Crawford,
Sessums, Oktoc, Bent Oak, Kolola Springs, Waverly, Tibbee, Muldrow
and Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3370 8825 3329 8857 3329 8887 3368 8862
      3368 8850 3367 8849 3366 8852 3365 8851
      3366 8850 3366 8846 3368 8843 3367 8842
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 2300Z 282DEG 7KT 3363 8846 3337 8875

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 2:55 PM CDTFlash Flood WatchJANCarroll22 hr
Sep 9, 4:00 PM CDTSpecial Weather StatementJANJasper, Smith30 min
Sep 9, 4:29 PM CDTSpecial Weather StatementJANJasper31 min
Sep 9, 4:42 PM CDTSpecial Weather StatementJANWinston33 min
Sep 9, 5:10 PM CDTSpecial Weather StatementJANCovington35 min
Sep 9, 6:02 PM CDTSpecial Weather StatementJANLowndes43 min
Sep 9, 6:38 PM CDTSpecial Weather StatementJANAttala37 min

Nearby

Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.